MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US P.F.C.* FLUT TIB ROD 150X16MM; KNEE OTHER IMPLANT

DEPUY ORTHOPAEDICS INC US P.F.C.* FLUT TIB ROD 150X16MM; KNEE OTHER IMPLANT
Catalog Number 866444
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Bone Fracture(s) (1870); Tissue Damage (2104)
Date of Event 11/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It states that the patient with abnormal gigantism will undergo revision because of fracture of s-rom noiles rotating hinge knee stem.Update nov 14, 2017 additional information received.Customer reported to (b)(6): change of tibial components of knee-tep on (b)(6) 2011.In (b)(6) 2017 a fracture of taper of tibial part of prosthesis was suspected after radiological examination.Revision with change of tibial components on (b)(6) 2017.Intraoperatively a fracture of taper at the connection of tibial plateau to tibial stem was seen.Update: 12/13/2017 medical records reviewed.In addition to what was previously reported, there was loosening of the tibial component of the noiles right-knee joint tep with screw breakage at the transition from sleeve to stem.The patient then had increased instability and falls.Radiographs are reported to show the tibial component disconnected.During this revision, the surgeon noted a discolored synovia in the manner of metallosis and an old hematoma.The medical notes reported that the patient was implanted with a noiles knee prosthesis on (b)(6) 2011 due to an infection of previous implant.Currently it is not known if those were depuy components.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: complaint description states that the patient with abnormal gigantism will undergo revision because of fracture of s-rom noiles rotating hinge knee stem.It was visually confirmed that the tibial stem had fractured.A blue stain was noted on the bearing surface of the tibial tray.Part of the cement used between the back face of the tibial tray and the top face on the tibial sleeve covered the fixation surface of the tibial sleeve.The tibial stem was found broken and part of the inserting pin of the stem was retained within the tibial sleeve.A crack was noted on the anterior aspect of the distal tibial sleeve.It was not possible to assess the tibial taper region because the tibial tray was retained within the tibial sleeve.Two holders were also returned with the parts.From the information reviewed by our laboratory and bio engineers it was noted that it was unlikely that a manufacturing defect was present.The complaint shall be closed with an undetermined: no product problem identified.No corrective action is required.The occurrence shall be put monitored through our companies post market surveillance system for future trends.The products shall be retained and stored in a secure area for future analysis unless specifically requested back by the customer device history lot: 281502.Device history review: a review of the manufacturing records and the material certificates identified that no anomalies or non-conformance's were noted.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
KNEE OTHER IMPLANT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582
MDR Report Key7118657
Report Number1818910-2017-29709
Device Sequence Number1004870
Product Code JWH
UDI-Device Identifier10603295217121
UDI-Public10603295217121
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K952830
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number866444
Device Lot Number281502
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2017
Initial Date Received by Manufacturer 11/14/2017
Supplement Date Received by Manufacturer04/25/2018
Initial Report FDA Received Date12/14/2017
Supplement Report FDA Received Date05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight130